Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Itchy limbs, elevated d-dimer, minor fever. What else could cause this? Liver has benign hemangioma.

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1704 Questions
Question
Hi I am a 31 year old female, 167 lbs, 5'1", I have lost 27 lbs and am working on losing more. Anyhow I have been very winded lately, arms and legs very achy. I went to the ER yesterday and had a slighly elevated d-dimer (normal <230) mine was 237. They did a CT with contrast of my chest, came back good and had a doppler of legs today and it was good. What else could cause this, all other blood tests were good and so was urine. I did have a minor fever of 99 yesterday. Also worth mentioning that I have had a range of tests lately...CT of head, CT of abdomen, MRI of abdomen, MRI of head, colonoscopy and EGD. All coming back good except my liver has "benign hemangiomas". I do also have low potassium lowest has been 3.3 so far with normal starting at 3.5.
Posted Wed, 2 May 2012 in Anxiety and Stress
 
 
Answered by Dr. Ashish Mittal 3 hours later
Hello,
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Your body ache may be due to anxiety or excessive exertion to reduce weight. If it is because of exertion, then rest will help you.

Common symptoms which can occur with anxiety disorder: nervousness, restlessness, mild irritability, excessive worry regarding own wellbeing and health (like fear of having some serious illness), tremor, muscle spasm leading to pain in multiple parts of body, heaviness in body, easy fatigability, dizziness, palpitation, sleep difficulty and dry mouth. You have several of these complaints. Presence of depression exacerbates all these symptoms.

In general for drug treatment of anxiety disorder two types of medicine used. For immediate relief from anxiety benzodiazepines group (like clonazepam) of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) is used. SSRI takes around 3-4 weeks to show its effect. Apart from that, meditation, yoga, gradual weight reduction and aerobic exercises help in reducing anxiety.

As your anxiety and depressive symptoms are not fully controlled, you can discuss this issue with your psychiatrist as you may require dose enhancement or addition of other drug depending on your case suitability.

I hope I have answered your query. Please accept my answer if you have no further queries.
I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Itchy limbs, elevated d-dimer, minor fever. What else could cause this? Liver has benign hemangioma. 47 minutes later
Thank you for your reply! I know all about anxiety and depression, my real question was what would cause the d-dimer to be elevated if not a DVT or PE? Your help is much appreciated.

Thank you!

Sincerely,

Jennifer
 
 
Answered by Dr. Ashish Mittal 51 minutes later
Hello XXXXXXX

Thanks again.

Since you do not have any symptoms and scans / doppler study of leg veins were normal, the D-dimer may be false positive. False positive D-dimer can occur if there is a back ground history of inflammation (you suffered fever yesterday), recent trauma and other causes.

So there is no need to worry for a slight elevation in D Dimer as other investigations are normal. Doppler of legs is a more specific investigation for DVT compare to D dimer.

Hope this answers your query. Please accept my answer if there are no follow ups.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions